Need help on sleeping issue. Mom won't sleep by herself.

Follow
Share

Recently mom had a UTI and during that time was afraid to sleep alone as she thought someone was tyring to kill her. We got the infection cleared up, however, a month later she is still afraid to sleep by herself. At bedtime when we go to our seperate rooms within an hour or so she is coming to get me as she is scared. We have tried leaving lights on, doors open between the rooms and I have even tried lying down with her until she is asleep and then going back to my bed. But she wakes up frightened and I end up back in her bed. She is sleeping fine as is the dog, however, I am not and I have to get up at 4:30a.m. for work and am gone until 5:00 p.m. everyday. Does anyone have any suggestions?

This discussion has been closed for comment. Start a New Discussion.
3

Comments

Show:
When my Mother was still in our home, she experienced fear at bedtime, too. I reassured her--as you would a child-- that she was safe, we were nearby, and then we would say her prayers. Positive reinforcement and God do wonders.
I do remember a few awful nights when she had a UTI, sad and scary. The doctor prescribed Macrodantin, which is a daily anti biotic specifically to prevent UTIs. It worked for a long time, and what a difference.
All the best as you care for your Mom.
(1)
Report

I should have mentioned with my first posting that mom has Alzheimers. At this point the doctor says it is in the moderate severity range. The night terrors happened with the first bout of UTI so that was how I knew she had another infection.
(0)
Report

Since she's apparently still having night terrors, I'd check back with the doctor. If she has dementia, this could be related. If she doesn't, and the UTI was the only cause, maybe the doctor will have a suggestion for you. Some foods can trigger vivid dreams, and quite a few medications have vivid dreams as a side effect, so you may want to see if the doctor changed any medications around the time of the UTI (other than the antibiotic to kill the bacteria). If she's still on a dose of the antibiotic, that could be the culprit. See what the doctor says, and mention medication side effects just in case. Good luck. You need some sleep!
Carol
(0)
Report

Related
Questions